Re: Lithium.. Please Readdd
It seem that Lithium Carbonate(for women in general),can cause weight gain in the first 3 to 6 months. Every bodies' metabolision is different,however, the weight gain could be a result of retaining water. It is very important to have sodium in your diet when you are on Lithium. Any sodium loss,can leave a concintration of Lithium in your system. Therefore,a possibility of a toxic reaction. Serium Lithium should be always be between 0.6 to .09 Eq/l for safety and theriputic levels. It is thought that the sodium (salt) needed to maintain the safe levels of serium Lithium,is a possible cause of water retension in your body,(peripheral edema,edematous swelling of the ankles and the wrists). In some cases,a diuretic might be considered,however,it NEEDS to be very closely monitored with the serium Lithium saftey levels. The weight gain,as some of the other side effects.may tend to subside after the first 3 to 6 months. In other words,your body will acept the sodium needed with the proper Lithium doseage (.06 to.09 Eq/l) and the water retension hopefuly will be reduced. And your weight return to a normal level.
I have been on Lithuim for 35 years, with normal serium Lithium levels. No weight gain for most of that time.
Last edited by twoeyez; 07-06-2005 at 09:47 AM.